Thunderstorm Wind, Lycoming
- When
- November 25, 6:45 AM EST
- Where
- Lycoming County, Trout Run
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.383, -77.050
Thunderstorm winds knocked down trees in Trout Run.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 25, 2:58 AM EST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 AM EST THU NOV 25 2004 .AVIATION... AT 08Z CEILINGS IN THE WARM SECTOR REMAIN VFR. A STRONG COLD FRONT WILL PRODUCE A BAND OF SHOWERS (AND POSSIBLY A FEW THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN SECTIONS) OVERNIGHT FOR THE WESTERN HALF AND THROUGH THE MID MORNING ACROSS THE LOWER SUSQ VALLEY. CIGS/VSBYS WILL DIP TO MVFR CONDITIONS WITH THIS BAND OF RAIN. THEN AS COLDER AIR FILTERS IN...RAIN SHOWERS WILL MIX WITH AND THEN CHANGE TO SNOW SHOWERS OR FLURRIES THURSDAY AFTERNOON. GENERALLY IFR CONDITIONS IN NW UPSLOPE FLOW WITH OCCASIONAL RAIN AND SNOW SHOWERS CHANGING TO SNOW SHOWERS WILL BE FOUND ACROSS THE WESTERN AND NORTHERN MOUNTAINS THANKSGIVING DAY. CEILING/VSBYS ACROSS THE LOWER SUSQ VALLEY WILL IMPROVE IN MOST PLACES TO VFR BY LATE MORNING. STRONGER SUBSIDENCE AND DRYING ABOVE THE BOUNDARY LAYER WILL LIKELY LEAD TO GRADUALLY DISSIPATION OF THE STRATO CU DECK EARLY FRIDAY BEFORE MID LEVEL WARM ADVECTION CLOUDS THICKEN UP LATER FRIDAY. && .SHORT TERM (TODAY)... COLD FRONT CURRENTLY EXTENDING FROM NEAR KBFD TO KPBZ. SFC WIND GUSTS BETWEEN 25 AND 30 KTS SEEN THROUGHOUT WESTERN PA METARS. NARROW COLD FRONTAL RAIN BAND STRUCTURE HAS WEAKENED SOMEWHAT OVER THE PAST COUPLE OF HOURS...NOW RESEMBLING A BROKEN LINE OF MODERATE SHOWERS WITH ISOLATED EMBEDDED THUNDER. GOING FORECAST FROPA TIMING STILL GOOD WITH FROPA IN OUR EASTERN COUNTIES BY 15 UTC. CANNOT RULE OUT THUNDER OVER OUR EASTERN ZONE CUTS BETWEEN 12 AND 16 UTC SO EXTENDED EARLY THUNDER MENTIONS INTO THIS MORNING. MORNING HIGHS WILL BE REACHED MOST AREAS WITH AFTERNOON TEMPS FALLING SOME 10 TO 15 DEGREES FROM THOSE MAXES. QUITE BREEZY CONDS EXPECTED THIS AFTERNOON...EXPECIALLY SOUTH CENTRAL MTNS BEHIND MAIN SHORTWAVE TROF AFT 18 UTC COINCIDING WITH BEST SUBSIDENCE. EVEN HERE THINK WINDS WILL STAY BELOW ADVISORY CRITERIA...BUT WILL APPROACH. NO CHANGE IN THINKING REGARDING CHANGEOVER TO SNOW AND AMOUNTS OVER THE NORTHWEST...1 TO 2 INCHES IN SPOTS...A TRACE TO AN INCH IN THE INTERIOR NORTHWEST AND PARTS OF THE LAURELS...AND A TRACE OR LESS ELSEWHERE. && .LONG TERM (TONIGHT THROUGH WEDNESDAY)... SHARPLY COLDER AND BREEZY CONDS WILL PREVAIL TONIGHT WITH SCATTERED LAKE EFFECT SNOW SHOWER AND FLURRY REGIME...BUT ONLY MINOR ACCUMS EXPECTED WITH PERHAPS ANOTHER COATING TO AN INCH OVER THE FAR NORTHWEST. H8 RIDGE AXIS BUILDS INTO THE OHIO VALLEY BY 12 UTC FRIDAY WITH MODERATION IN STORE FOR CENTRAL PA FRI NGT AND SAT. LIGHT OVERRUNNING PRECIP HAS EXPANDED FURTHER EAST IN RECENT MODEL RUNS WITH PERHAPS A LIGHT DUSTING OF SNOWFALL REACHING THE CENTRAL AND NORTHERN MOUNTAINS BY 12 UTC SAT MORNING BEFORE 850 TEMPS RISE ABOVE FREEZING. CENTRAL PA GETS INTO THE WARM SECTOR SATURDAY AFTERNOON AHEAD OF ANOTHER DECENT PUNCH OF COLD AIR (BUT NOT NEARLY AS COLD AS TODAYS). THIS FRONT WILL MOVE ACROSS CENTRAL PA SUNDAY MORNING WITH SIMILAR SENSIBLE WEATHER TO TODAY...ALBEIT SLIGHTLY MILDER. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS WITH SOME MINOR LAKE EFFECT DEVELOPING SUN AFTN. HIGH PRESSURE THEN BUILDS IN LATE SUN NIGHT AND MONDAY FOR DRY AND COOL CONDS AND LIKELY PLENTIFUL LAKE CLOUDS. HIGH PRESSURE MOVES EAST OF THE AREA EARLY TO MID WEEK WITH TEMPS MODERATING ONCE AGAIN...AHEAD OF NEXT ENERGETIC SYSTEM CURRENTLY OVER THE ALEUTIANS. SYSTEM LIFTS NORTHEASTWARD FROM THE SOUTHERN PLAINS BY MIDWEEK...CONSENSUS TRACKS THIS SYSTEM TO OUR WEST...BRINGING RAIN SHOWERS THEN SHARP COLD FROPA LIKELY CHANGING PRECIPITATION BACK TO SNOW SHOWERS LATE ON DAY 7 AND BEYOND. THE ACTIVE AND PROGRESSIVE PATTERN CONTINUES. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && AVIATION...RXR SHORT TERM/LONG TERM...DEVOIR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 641 AM EST THU NOV 25 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-261140- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 641 AM EST THU NOV 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: A STRONG COLD FRONT WILL EXIT EASTERN SECTIONS THIS MORNING BRINGING WIDESPREAD WIND GUSTS TO 40 MPH...AND LOCALLY HIGHER NEAR ANY STRONGER SHOWERS OR THUNDERSTORMS. TEMPERATURES WILL DROP 10 TO 15 DEGREES WITHIN A FEW DEGREES OF THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 631 AM EST THU NOV 25 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-252100- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 632 AM EST THU NOV 25 2004 ...WINDY AND TURNING SHARPLY COLDER TODAY... THE UNSEASONABLY MILD AND WET CONDITIONS OF YESTERDAY AND OVERNIGHT WILL BE REPLACED BY WINDY AND MUCH COLDER CONDITIONS TODAY. A STRONG COLD FRONT WILL CLEAR CENTRAL PENNSYLVANIA LATER THIS MORNING. TEMPERATURES WILL PLUNGE ABOUT 15 DEGREES WITHIN JUST A FEW HOURS FOLLOWING THE COLD FRONTAL PASSAGE. THE MERCURY WILL WILL CONTINUE TO FALL SLOWLY THROUGH THE AFTERNOON HOURS. THE COLDER AIR BLOWING INTO THE REGION ON A GUSTY NORTHWEST WIND WILL TAP MOISTURE FROM THE GREAT LAKES. THIS WILL BRING A SEVERAL HOUR PERIOD OF LIGHT SNOW OR SNOW SHOWERS TO THE NORTHERN AND WESTERN MOUNTAINS OF PENNSYLVANIA DURING THE LATE MORNING THROUGH THE MID AFTERNOON HOURS. A COATING TO ONE INCH OF SNOW WILL LIKELY ACCUMULATE BY 3 PM THIS AFTERNOON ACROSS THE MOUNTAINS. IN ADDITION...NORTHWEST WINDS WILL GUST BETWEEN 30 AND 40 MPH WHICH WILL CREATE SOME DIFFICULTY TRAVELLING...ESPECIALLY IN HIGH PROFILE VEHICLES. TAKING THESE WEATHER FACTORS INTO ACCOUNT...ALLOW PLENTY OF EXTRA TIME IF YOU PLAN TO TRAVEL FOR THE HOLIDAY. USE SAFE DRIVING SKILLS BY REDUCING YOUR SPEED IN AREAS OF ADVERSE WEATHER AND POOR VISIBILITY. ALLOW PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD. DEVOIR
The State College radar (KCCX), 95 km away, was scanning. The volume nearest the first event began at 11:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Trout Run.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425765.